Regularized Equilibrium Problems with Application to Noncoercive Hemivariational Inequalities

  • O. Chadli
  • S. Schaible
  • J. C. Yao


In this paper, we are concerned with noncoercive equilibrium problems associated with a bifunction which does not satisfy necessarily an algebraic monotonicity assumption. Our tool is a regularization procedure which we develop for equilibrium problems. The abstract existence result established is then applied to the solution of noncoercive hemivariational inequalities.

Equilibrium problems topological pseudomonotonicity CLS-KKM theorem regularization hemivariational inequalities 


  1. 1.
    Blum, E., and Oettli, W., From Optimization and Variational Inequalities to Equilibrium Problems, Mathematics Student, Vol. 63, pp. 123–145, 1994.Google Scholar
  2. 2.
    Bianchi, M., and Schaible, S., Generalized Monotone Bifunctions and Equilibrium Problems, Journal of Optimization Theory and Applications, Vol. 90, pp. 31–43, 1996.Google Scholar
  3. 3.
    Hadjisavvas, N., and Schaible, S., Quasimonotone Variational Inequalities in Banach Spaces, Journal of Optimization Theory and Applications, Vol. 90, pp. 95–111, 1996.Google Scholar
  4. 4.
    Ansari, Q. H., Wong, N. C., and YAO, J. C., The Existence of Nonlinear Inequalities, Applied Mathematics Letters, Vol. 12, pp. 89–92, 1999.Google Scholar
  5. 5.
    Yao, J. C., Multivalued Variational Inequalities with K-Pseudomonotone Operators, Journal of Optimization Theory and Applications, Vol. 83, pp. 391–403, 1994.Google Scholar
  6. 6.
    Yuan, G. X. Z., KKM Theory and Applications in Nonlinear Analysis, Marcel Dekker, New York, NY, 1999.Google Scholar
  7. 7.
    Tarafdar, E., and Yuan, G. X. Z., Generalized Variational Inequalities and Their Applications, Nonlinear Analysis: Theory, Methods, and Applications, Vol. 30, pp. 4171–4181, 1997.Google Scholar
  8. 8.
    Ding, X. P., Existence of Solutions for Quasi-Equilibrium Problems in Noncompact Topological Vector Spaces, Computers and Mathematics with Applications, Vol. 39, pp. 13–21, 2000.Google Scholar
  9. 9.
    Chadli, O., Chbani, Z., and Riahi, H., Equilibrium Problems with Generalized Monotone Bifunctions and Applications to Variational Inequalities, Journal of Optimization Theory and Applications, Vol. 105, pp. 299–323, 2000.Google Scholar
  10. 10.
    Lin, L. J., and Yu, Z. T., Fixed-Point Theorems and Equilibrium Problems, Nonlinear Analysis: Theory, Methods, and Applications, Vol. 43, pp. 987–999, 2001.Google Scholar
  11. 11.
    Fan, K., A Generalization of Tychonoff's Fixed-Point Theorem, Mathematische Annalen, Vol. 142, pp. 305–310, 1961.Google Scholar
  12. 12.
    Kim, W. K., and TAN, K. K., On Generalized Vector Quasivariational Inequalities, Optimization, Vol. 46, pp. 185–198, 1999.Google Scholar
  13. 13.
    Konnov, I. V., and Yao, J. C., On the Generalized Vector Variational Inequality Problem, Journal of Mathematical Analysis and Applications, Vol. 206, pp. 42–58, 1997.Google Scholar
  14. 14.
    Hadjisavvas, N., and Schaible, S., From Scalar to Vector Equilibrium Problems in the Quasimonotone Case, Journal of Optimization Theory and Applications, Vol. 96, pp. 297–309, 1998.Google Scholar
  15. 15.
    Oettli, W.,A Remark on Vector-Valued Equilibria and Generalized Monotonicity, Acta Mathematica Vietnamica, Vol. 22, pp. 213–221, 1997.Google Scholar
  16. 16.
    Gwinner, J., A Note on Pseudomonotone Functions, Regularization, and Relaxed Coerciveness, Nonlinear Analysis: Theory, Methods, and Applications, Vol. 30, pp. 4217–4227, 1997.Google Scholar
  17. 17.
    Tomarelli, F., Noncoercive Variational Inequalities for Pseudomonotone Operators, Rendiconti del Seminario Matematico e Fisico di Milano, Vol. 61, pp. 141–183, 1991.Google Scholar
  18. 18.
    PAnagiotopoulos, P. D., Inequality Problems in Mechanics and Applications: Convex and Nonconvex Functions, Birkhäuser, Basel, Switzerland, 1985.Google Scholar
  19. 19.
    Panagiotopoulos, P. D., Coercive and Semicoercive Hemivariational Inequalities, Nonlinear Analysis: Theory, Methods, and Applications, Vol. 16, pp. 209–231, 1991.Google Scholar
  20. 20.
    Dinca, G., Panagiotopoulos, P. D., and Pop, G., Inegalités Hemivariationnelles Semicoercives sur des Ensembles Convexes , Comptes Rendus de l'Académie des Sciences de Paris, Vol. 320, pp. 1183–1186, 1995.Google Scholar
  21. 21.
    Naniewicz, Z., and Panagiotopoulos, P. D., The Mathematical Theory of Hemivariational Inequalities and Applications, Marcel Decker, New York, NY, 1995.Google Scholar
  22. 22.
    Adly, S., Goeleven, D., and ThÉra, M., Recession Methods in Monotone Hemivariational Inequalities, Journal of Topological Methods in Nonlinear Analysis, Vol. 5, pp. 397–409, 1995.Google Scholar
  23. 23.
    Chadli, O., Chbani, Z., and Riahi, H., Existence Results for Coercive and Noncoercive Hemivariational Inequalities, Applicable Analysis, Vol. 69, pp. 125–131, 1998.Google Scholar
  24. 24.
    Chadli, O., Chbani, Z., and Riahi, H., Recession Methods for Equilibrium Problems and Applications to Variational and Hemivariational Inequalities, Discrete and Continuous Dynamical Systems, Vol. 5, pp. 185–195, 1999.Google Scholar
  25. 25.
    Ding, X. P., and Tan, K. K., A Minimax Inequality with Applications to Existence of Equilibrium Point and Fixed-Point Theorems, Colloquium Mathematicum, Vol. 63, pp. 233–247, 1992.Google Scholar
  26. 26.
    Bourbaki, N., Espaces Vectoriels Topologiques, Hermann, Paris, France, 1966.Google Scholar
  27. 27.
    Zhow, J. X., and Chen, G., Diagonal Convexity Conditions for Problems in Convex Analysis and Quasivariational Inequalities, Journal of Mathematical Analysis and Applications, Vol. 132, pp. 213–225, 1988.Google Scholar
  28. 28.
    BrÉzis, H., Nirenberg, L., and Stampacchia, G., A Remark on Ky Fan's Minimax Principle, Bollettino della Unione Mathematica Italiana, Vol. 6, pp. 293–300, 1972.Google Scholar
  29. 29.
    Chowdhury, M. S. R., and Tan, K. K., Generalization of Ky Fan's Minimax Inequality with Applications to Generalized Variational Inequalities for Pseudomonotone Operators and Fixed-Point Theorems, Journal of Mathematical Analysis and Applications, Vol. 204, pp. 910–929, 1996.Google Scholar
  30. 30.
    Aubin, J. P., Mathematical Methods of Game and Economic Theory, North Holland, Amsterdam. Netherlands, 1982.Google Scholar
  31. 31.
    Rockafellar, R. T., Convex Analysis, Princeton University Press, Princeton, New Jersy, 1970.Google Scholar
  32. 32.
    Chadli, O., Chbani, Z., and Riahi, H., Equilibrium Problems and Noncoercive Variational Inequalities, Optimization, Vol. 50, pp. 17–27, 2001.Google Scholar
  33. 33.
    Clarke, F. H., Optimization and Nonsmooth Analysis, John Wiley, New York, NY, 1993.Google Scholar
  34. 34.
    Bourbaki, N., Eléments de Mathématiques: Intégration , Hermann, Paris, France, 1965.Google Scholar

Copyright information

© Plenum Publishing Corporation 2004

Authors and Affiliations

  • O. Chadli
    • 1
  • S. Schaible
    • 2
  • J. C. Yao
    • 3
  1. 1.Assistant Professor, Center of Economic StudiesUniversity Ibn ZohrMorocco
  2. 2.Professor, A.G. Anderson Graduate School of ManagementUniversity of CaliforniaRiversideCalifornia
  3. 3.Professor, Department of Applied MathematicsNational Sun Yat-Sen UniversityTaiwan, ROC

Personalised recommendations